Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 72, NWS Wilmington, OH

May 3, 2011Hocking County, Ohio

NWS Wilmington, OH issued this river flood warning at May 3, 2011, 4:23 PM EDT for Hocking County, Ohio. It took effect at May 3, 2011, 7:09 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 4:23 PM EDT (20:23 UTC)
In effect from
May 3, 2011, 7:09 PM EDT
Expired
May 4, 2011, 5:23 PM EDT
In force
22 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hocking River at Enterprise (ENTO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03157500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WGUS41 KILN 032023
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT TUE MAY 3 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  HOCKING RIVER AT ENTERPRISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC073-040823-
/O.NEW.KILN.FL.W.0072.110503T2309Z-110504T1651Z/
/ENTO1.1.ER.110503T2309Z.110504T0600Z.110504T1051Z.NO/
423 PM EDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HOCKING RIVER AT ENTERPRISE
* UNTIL WEDNESDAY AFTERNOON.
* AT 4 PM THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE LATER THIS EVENING AND WILL 
  RISE TO NEAR 12.1 FEET AROUND MIDNIGHT TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT STAGES NEAR 12.0 FEET, THE RIVER COMES OUT OF ITS BANKS AND BEGINS 
  TO COVER THE FLOOD PLAIN AREA MAINLY NEAR ROCKBRIDGE...WITH LOW AREAS 
  NEAR ENTERPRISE ALSO AFFECTED.
  

$$
5 follow-up statements
610 
WGUS81 KILN 040032
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
832 PM EDT TUE MAY 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  GREAT MIAMI RIVER AT MIAMITOWN
  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON
  HOCKING RIVER AT ENTERPRISE
  BIG DARBY CREEK AT DARBYVILLE
  OHIO BRUSH CREEK ABOVE WEST UNION

OHC061-040832-
/O.EXT.KILN.FL.W.0064.000000T0000Z-110506T1215Z/
/MIAO1.1.ER.110503T0737Z.110504T0600Z.110506T0615Z.NO/
832 PM EDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREAT MIAMI RIVER AT MIAMITOWN
* UNTIL FRIDAY MORNING.
* AT 7 PM THE STAGE WAS 20.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET.
* THE RIVER IS NEAR CREST...IT WILL START TO FALL AFTER MIDNIGHT. THE
  RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* AT STAGES NEAR 22.0 FEET, FLOOD WATERS AFFECT HOMES JUST NORTH OF 
  MIAMITOWN.
  

$$

OHC129-040832-
/O.CON.KILN.FL.W.0066.000000T0000Z-110506T0400Z/
/CRCO1.1.ER.110503T2212Z.110505T0000Z.110505T2200Z.NO/
832 PM EDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL LATE THURSDAY NIGHT.
* AT 7 PM THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY TOMORROW EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING.
* AT STAGES NEAR 16.0 FEET, LOWLAND FLOODING CONTINUES ALONG THE RIVER 
  AND ABOUT ONE FOOT OF WATER CAN BE EXPECTED ALONG PORTIONS OF ISLAND 
  ROAD.
  

$$

OHC131-145-040831-
/O.EXT.KILN.FL.W.0067.000000T0000Z-110508T0000Z/
/PKTO1.1.ER.110503T2032Z.110505T1200Z.110507T1800Z.NO/
832 PM EDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL SATURDAY EVENING.
* AT 8 PM THE STAGE WAS 19.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 23.7 FEET BY THURSDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON.
* AT STAGES NEAR 23.0 FEET, BACKWATER FLOODING WORSENS ALONG CREEKS 
  FLOWING INTO THE SCIOTO RIVER. STRETCHES OF SEVERAL LOW LYING ROADS 
  NEAR THE RIVER ARE FLOODED. SCIOTO AND CAMP CREEK TOWNSHIPS IN 
  SOUTHERN PIKE COUNTY EXPERIENCE THE MOST SIGNIFICANT FLOODING.
  

$$

OHC049-097-129-040831-
/O.CON.KILN.FL.W.0073.000000T0000Z-110505T1900Z/
/DBVO1.1.ER.110503T2355Z.110504T1200Z.110505T1300Z.NO/
832 PM EDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG DARBY CREEK AT DARBYVILLE
* UNTIL THURSDAY AFTERNOON.
* AT 8 PM THE STAGE WAS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 10.6 FEET BY TOMORROW MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING.
* AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$

OHC073-040831-
/O.EXT.KILN.FL.W.0072.000000T0000Z-110505T0615Z/
/ENTO1.1.ER.110503T2046Z.110504T0600Z.110505T0015Z.NO/
832 PM EDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ENTERPRISE
* UNTIL LATE WEDNESDAY NIGHT.
* AT 8 PM THE STAGE WAS 12.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET AROUND MIDNIGHT 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* AT STAGES NEAR 13.0 FEET, FLOODING BEGINS ON STATE ROUTE 93 JUST SOUTH
  OF LOGAN. LOWLAND FLOODING CAN BE EXPECTED IN PORTIONS OF WEST 
  LOGAN...AND FLOODING NEAR ROCKBRIDGE WORSENS.
  

$$

OHC001-040831-
/O.CON.KILN.FL.W.0065.000000T0000Z-110504T1430Z/
/WUNO1.1.ER.110503T1335Z.110503T2245Z.110504T0830Z.NO/
832 PM EDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL WEDNESDAY MORNING.
* AT 8 PM THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER IS CURRENTLY CRESTING AND WILL BEGIN TO FALL. THE RIVER IS
  FORECAST TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW MORNING.
* AT STAGES NEAR 20.0 FEET, WATER RISES OVER THE EAST SIDE OF STATE 
  ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR
  PEEBLES.
  

$$
861 
WGUS81 KILN 040825
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
425 AM EDT WED MAY 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  BIG DARBY CREEK AT DARBYVILLE
  HOCKING RIVER AT ENTERPRISE

OHC049-097-129-041625-
/O.EXT.KILN.FL.W.0073.000000T0000Z-110505T1400Z/
/DBVO1.1.ER.110503T2355Z.110504T1800Z.110505T0800Z.NO/
425 AM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG DARBY CREEK AT DARBYVILLE
* UNTIL THURSDAY MORNING.
* AT 4 AM THE STAGE WAS 10.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 10.6 FEET BY THIS AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING.
* AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$

OHC073-041625-
/O.EXT.KILN.FL.W.0072.000000T0000Z-110505T0445Z/
/ENTO1.1.ER.110503T2046Z.110504T0600Z.110504T2245Z.NO/
425 AM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ENTERPRISE
* UNTIL LATE TONIGHT.
* AT 4 AM THE STAGE WAS 13.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
* AT STAGES NEAR 13.0 FEET, FLOODING OCCURS ON STATE ROUTE 93 JUST SOUTH
  OF LOGAN. LOWLAND FLOODING CONTINUES IN PORTIONS OF WEST 
  LOGAN AND NEAR ROCKBRIDGE.
  

$$
101 
WGUS81 KILN 041414
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 AM EDT WED MAY 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  HOCKING RIVER AT ENTERPRISE

OHC073-042214-
/O.EXT.KILN.FL.W.0072.000000T0000Z-110505T0400Z/
/ENTO1.1.ER.110503T2046Z.110504T0600Z.110504T2200Z.NO/
1014 AM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ENTERPRISE
* UNTIL LATE TONIGHT.
* AT 10 AM THE STAGE WAS 12.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS EVENING.
* AT STAGES NEAR 13.0 FEET, FLOODING BEGINS ON STATE ROUTE 93 JUST SOUTH
  OF LOGAN. LOWLAND FLOODING CAN BE EXPECTED IN PORTIONS OF WEST 
  LOGAN...AND FLOODING NEAR ROCKBRIDGE WORSENS.
  

$$
443 
WGUS81 KILN 041803
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT WED MAY 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  HOCKING RIVER AT ENTERPRISE

OHC073-050203-
/O.EXT.KILN.FL.W.0072.000000T0000Z-110505T0319Z/
/ENTO1.1.ER.110503T2046Z.110504T0600Z.110504T2119Z.NO/
203 PM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE HOCKING RIVER AT ENTERPRISE
* UNTIL THIS EVENING.
* AT 1 PM THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATE THIS 
  AFTERNOON.
* AT STAGES NEAR 12.0 FEET, THE RIVER COMES OUT OF ITS BANKS AND BEGINS 
  TO COVER THE FLOOD PLAIN AREA MAINLY NEAR ROCKBRIDGE...WITH LOW AREAS 
  NEAR ENTERPRISE ALSO AFFECTED.
  

$$
202 
WGUS81 KILN 042123
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT WED MAY 4 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  HOCKING RIVER AT ENTERPRISE

OHC073-042153-
/O.CAN.KILN.FL.W.0072.000000T0000Z-110505T0319Z/
/ENTO1.1.ER.110503T2046Z.110504T0600Z.110504T1915Z.NO/
523 PM EDT WED MAY 4 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE HOCKING RIVER AT ENTERPRISE
* AT 5 PM THE STAGE WAS 11.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 10 FEET BY TOMORROW MORNING.
* AT STAGES NEAR 12.0 FEET, THE RIVER COMES OUT OF ITS BANKS AND BEGINS 
  TO COVER THE FLOOD PLAIN AREA MAINLY NEAR ROCKBRIDGE...WITH LOW AREAS 
  NEAR ENTERPRISE ALSO AFFECTED.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 3, 2:10 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 3, 2:10 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT TUE MAY 3 2011

.SYNOPSIS...
A COLD FRONT SITUATED SOUTHEAST OF THE AREA WILL CONTINUE TO MOVE
SLOWLY TO THE EAST. AN AREA OF LOW PRESSURE WILL MOVE INTO THE
OHIO VALLEY FROM THE SOUTHWEST TODAY ALLOWING FOR ADDITIONAL
PRECIPITATION ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POSITIVELY TILTED UPPER LEVEL TROF OVER THE UPPER MS VALLEY TO
SLIDE EAST INTO THE GREAT LAKES/OHIO VALLEY OVERNIGHT. A MOIST SWRLY
FLOW UPPER LEVEL FLOW AHD OF THIS TROF HAS LEAD TO WIDESPREAD
MODERATE RAIN ACROSS THE REGION. THE FAVORABLE LIFT AND MOISTURE
AXIS IN THE FORM OF A 55-60 KT LLJ HAS SHIFTED INTO EASTERN OHIO.
THEREFORE...HAVE ADJUSTED THE FLOOD WATCH DROPPING THE WEST AND
CONTINUED THE WATCH IN THE FAR EAST THRU 6 PM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONLY A FEW SHOWERS WILL LINGER INTO TONIGHT.  SOME INSTABILITY
SHOWERS WILL BE POSSIBLE ON WEDNESDAY AND THEN HIGH PRESSURE WILL
BUILD IN FOR WEDNESDAY NIGHT INTO THURSDAY. WITH CLEARING SKIES
AND LIGHT WINDS WEDNESDAY NIGHT TEMPERATURES WILL DROP INTO THE
30S. THIS WILL ALLOW FOR SOME FROST FORMATION. CONTINUED TO
MENTION THIS THREAT IN THE HWO.  AN UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH THURSDAY NIGHT INTO FRIDAY BRINGING ANOTHER CHANCE OF
RAIN TO THE AREA. ANOTHER AREA OF HIGH PRESSURE WILL MOVE IN
BRIEFLY FOR FRIDAY NIGHT ALLOWING FOR DRY CONDITIONS. WARMEST DAY
DURING THE SHORT TERM WILL BE THURSDAY WITH MORE SUNSHINE PRESENT
AND SOUTHERLY WINDS.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
MODELS HAVE COME INTO SLIGHTLY BETTER AGREEMENT FOR SATURDAY AND
BRING ANOTHER WAVE OF PRECIPITATION ACROSS THE AREA. LATEST ECMWF
HAS COME BETTER IN LINE WITH THE GFS IN KEEPING SUNDAY DRY HOWEVER
DUE TO RUN TO RUN DISCREPANCIES DECIDED NOT TO TAKE PRECIPITATION
OUT COMPLETELY AT THIS TIME.

USED A BLEND OF NCEP HPC GUIDANCE/00Z ECMWF FOR MONDAY.

MUCH UNCERTAINTY EXISTS AMONGST THE MODELS FOR EARLY NEXT AS TO HOW
THE UPR LVL WEATHER PATTERN WILL EVOLVE. HAVE KEPT MONDAY DRY FOR
NOW. TEMPERATURES WILL BE SLIGHTLY BELOW SEASONAL NORMALS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
RAIN HAS CONTINUED TO PUSH TO THE EAST WITH A DIMINISHING TREND
EARLY THIS AFTN. CEILINGS ARE GENERALLY MVFR TO START BUT EXPECT
A TEMPORARY IMPROVING TREND IN THE WEST WITH VFR CIGS DURG THE LATE
AFTN/EARLY EVENING. HOWEVER A SECONDARY DISTURBANCE DROPPING INTO
THE REGION WILL BRING MVFR CEILINGS BACK INTO THE AREA WITH SOME
ADDITIONAL SHOWERS POSSIBLE. DUE TO LIMITED COVERAGE HAVE LIMITED
MENTION TO VCSH LATE TONIGHT AND EARLY WED.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE ON FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ056-064-065-073-
     074-079>082-088.
KY...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ097>100.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...HICKMAN/NOVAK
AVIATION...AR
Hazardous weather outlook, May 3, 3:58 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT TUE MAY 3 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-042000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
358 PM EDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLD AIR AND CLEARING SKIES COULD LEAD TO FROST WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 11:58 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 AM EDT TUE MAY 3 2011

INZ075-080-KYZ089>100-OHZ077>079-081-088-031900-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-
GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-CLERMONT-
BROWN-ADAMS-SCIOTO-
INCLUDING THE CITIES OF...RISING SUN...VEVAY...CARROLLTON...
WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...
WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...CINCINNATI...MILFORD...GEORGETOWN...
WEST UNION...PORTSMOUTH
1158 AM EDT TUE MAY 3 2011

...RAIN CAUSING NUMEROUS MUD SLIDES AND SUBSEQUENT ROAD CLOSURES...

MORE RAIN ON TOP OF VERY SATURATED SOILS HAS CAUSED A NUMBER OF
ROADS IN STEEPER TERRAIN TO BE CLOSED DUE TO EITHER THE ROAD BED
BEING UNDERMINED...OR MUDSLIDES COVERING THE ROAD.

THE MOST AFFECTED AREAS WILL BE THOSE IN STEEPER TERRAIN IN THE
COUNTIES ALONG AND SOUTH OF THE HIGHER RIVER...WHICH INCLUDES MOST
OF NORTHERN KENTUCKY...AND EXTREME SOUTHWEST AND SOUTH CENTRAL
OHIO.

AS RAIN CONTINUES TO FALL TODAY...THESE ROAD CLOSURES ARE EXPECTED
TO INCREASE IN NUMBER AS THE SATURATED SOILS CONTINUE TO SLIP OFF
THE HILLSIDES AND ONTO ROADS AND HIGHWAYS.

IF YOU ENCOUNTER AN AREA WHERE THE ROAD APPEARS TO BE
BUCKLING...OR WATER IS FLOWING OVER A ROAD...OR MUD HAS SLID ONTO
THE ROAD...STOP AND TURN AROUND. REPORT THE CONDITIONS TO LOCAL AUTHORITIES.

BINAU
Local storm report, May 3, 1:59 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT TUE MAY 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     FLOOD            BROOKSVILLE             38.68N 84.07W
05/03/2011                   BRACKEN            KY   LAW ENFORCEMENT

            5 ROADS CLOSED DUE TO HIGH WATER.

&&

BC
Local storm report, May 3, 2:03 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT TUE MAY 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            FALMOUTH                38.67N 84.33W
05/03/2011                   PENDLETON          KY   LAW ENFORCEMENT

            6 COUNTY ROADS CLOSED DUE TO HIGH WATER. A FEW OTHERS
            HAVE BEEN OPENED.

&&

MIKEG
Local storm report, May 3, 2:10 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT TUE MAY 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            5 WNW MOUNT OLIVET      38.57N 84.12W
05/03/2011                   BRACKEN            KY   LAW ENFORCEMENT

            WATER FROM NORTH FORK LICKING RIVER COVERING PORTION OF
            SR 539.

1200 PM     FLOOD            PIQUA                   38.47N 84.04W
05/03/2011                   ROBERTSON          KY   LAW ENFORCEMENT

            JOHNSON CREEK ROSE HALFWAY ACROSS ROADWAY

&&

SNYDER
Local storm report, May 3, 2:31 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT TUE MAY 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HEAVY RAIN       4 W ROCKBRIDGE          39.58N 82.60W
05/03/2011  M1.74 INCH       HOCKING            OH   TRAINED SPOTTER

&&

BC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 6:08 AM EDTAreal Flood AdvisoryILNAdams, Brown, Clermont, Highland4 hr
May 3, 7:46 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Hamilton, Warren3 hr
May 3, 8:26 AM EDTAreal Flood AdvisoryILNAdams, Brown, Highland, Pike, Scioto4 hr
May 3, 8:34 AM EDTAreal Flood AdvisoryILNClinton, Fairfield, Fayette, Highland, Hocking, Madison and 2 more3 hr
May 3, 9:27 AM EDTAreal Flood WarningILNGreene, Warren40 hr
May 3, 9:40 AM EDTRiver Flood WarningILNAdams19 hr
May 3, 10:05 AM EDTAreal Flood WarningILNAdams, Brown, Scioto4 hr
May 3, 10:22 AM EDTRiver Flood AdvisoryILNLicking5 hr
May 3, 10:31 AM EDTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking, Madison, Union3 hr
May 3, 10:42 AM EDTRiver Flood WarningILNPickaway71 hr
May 3, 10:42 AM EDTRiver Flood WarningILNPike, Scioto4 days
May 3, 10:58 AM EDTAreal Flood WarningILNAdams, Brown, Scioto3 hr
May 3, 11:05 AM EDTRiver Flood WarningILNRoss8 hr
May 3, 11:23 AM EDTAreal Flood WarningILNBrown, Clermont, Highland6 hr
May 3, 11:40 AM EDTRiver Flood AdvisoryILNDelaware, Franklin3 hr
May 3, 12:25 PM EDTRiver Flood WarningILNMiami, Shelby3 hr
May 3, 12:28 PM EDTRiver Flood WarningILNClermont, Hamilton, Warren5 hr
May 3, 12:28 PM EDTRiver Flood WarningILNClermont, Hamilton5 hr
May 3, 12:41 PM EDTAreal Flood WarningILNAdams, Fairfield, Highland, Hocking, Pickaway, Pike and 2 more5 hr
May 3, 2:02 PM EDTAreal Flood WarningILNAdams, Scioto3 hr
May 3, 6:10 PM EDTRiver Flood WarningILNFranklin, Madison, Pickaway39 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.